It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-16-2003, 09:19 PM   #1
Junior Member
(female)
 
Join Date: Aug 2003
Posts: 26
househuntress HB User
Post test results of chemical stress test and scan

Hello all, I thought I would post a follow up on my scan and chemical stress test.
This all started after I had a routine ekg and blood work. EKG came back abnormal..non-specific T-Wave abnormalities and PVC's...cholestrol was 350. My Doctor put me on lipitor (in 6 weeks my cholestol fell to 161), 3 days later I go in with stomach/chest pain on the right side (I have GERD, I thought that might be the reason for the pain, I found out later that lipitor can cause stomach problem) My doctor ordered a stress test, holter monitor, echocardiogrm.He said because I'm 49 and having symtoms. I wait for 6 weeks to get in for the stress test. I go in and they say since I had been taking Verlan (it's a calcium channel blocker) for HBP that the regular stress test would be *blunted* and that I needed a chemical stress test and a nuclear scan.......OK.....now I'm really scared to death. Another 3 weeks go by before I have the tests (the tests were not a problem) another 2 weeks go by for the results.
TODAY after 12 weeks of worry and stress, I get an appointment to talk to the Cardiologist about my results.
Holter monitor is within normal limits...some PVC's but no coupling or runs. The echocardiogram is normal, valves clean and open.
The scan was a little bit abnormal....The cardiologist says that this happens quite a bit in women because of the breast tissue. There was only one small place but when they did the scan with me on my stomach that the scan was completly normal. He said that when a women is on her stomach that pulls the breast tissue up and away from the heart.
He asked me how I felt and I've never felt bad, no chest pain (pressure, squeezing, arm, back, nothing but the pain on the right side of my stomach/chest, a little shortness of breath when I'm stressed)
He said that my scan was within normal limits because of all the other tests and my NON symtoms. BUT he cautioned if I have pressure or pain on exercise then he wanted to do an angiogram to check for blockage. It's odd but my shortness of breath and palps get BETTER when I walk and out of the stressful situation. He also told me I needed to work on my stress level, weight loss, diet, exercise and just start taking care of myself.
I guess I'm happy that I have a clean bill of heart health but the stress and worry about did me in. Plus I wonder if it was indeed needed?.....We are self-employeed with insurance just short of worthless..so I've got to figure out a way to pay all of this (more worry....which makes the shortness of breath and palps worse)
Ohhhh a question....if there is a small blockage can you get rid of it with diet, weight loss and or exercise?
Thanks for listening.

 
Sponsors Lightbulb
   
Old 09-17-2003, 04:41 AM   #2
Junior Member
 
Join Date: Jul 2003
Location: Kunkeltown, PA USA
Posts: 36
JeanE716 HB User
Post

From the sounds of it you are having stress related symptoms. If walking makes it better, that is most likely because exercize releases stress from your mind and body. If there were even a small blockage something should have shown on the tests you already had done. There is nothing that I am aware of that will cause the blockage to disappear without angioplasty or bypass. However, if there is a partial blockage, your main concern is to not let it get worse. Did your doctor put you on a drug like Nexium for the stomach problem? Did he suggest an asprin a day? Because of the stomach problem caused by the Lipitor, I would not just begin asprin unless he advises it. You have to watch your diet and have the test for cholestrol periodically.

Right now, if they have not found a heart problem requiring treatment, you are probably having the warning of things to come if you do not start watching everything now. I was about your age when I began showing problems. However, I was told not my heart and did not realize that these warnings were serious. One month after I turned 51 I was rushed to the hospital and into angioplasty for a heart attack. The catherization and other tests showed that I had a 99% blockage and 20 to 40% narrowings in the balance of the arteries. They also were able to tell me that my heart had 2 other levels of dead tissue - in other words it was my third MI. I was very lucky to be alive at all.

Follow a low salt, low cal, low cholestrol diet, exercize (but stop if you have chest pain) and don't feel that just because you just had these tests means that you are ok and should ignore the problems like I did.

 
Old 09-17-2003, 05:59 AM   #3
Inactive
 
Join Date: Aug 2003
Location: Indiana
Posts: 363
cutup HB User
Post

Quote:
Originally posted by househuntress:
Ohhhh a question....if there is a small blockage can you get rid of it with diet, weight loss and or exercise?
My cardiologist informed me that heart disease has been known to be reversed with exercise and a heart healthy diet. I'm talking about people who do this to the letter and not cheating and so forth.


 
Old 09-24-2003, 04:09 PM   #4
Member
 
Join Date: Sep 2003
Location: USA
Posts: 67
spirlhelix HB User
Post

Hi, Househuntress:

Just to give you a few ideas: I'm not telling you not to try medications your doctor prescribes, but when you get serious side effects, you may want to reconsider some of the meds you are on--especially because your insurance is dear. When medicine makes you sicker, that is called an "iatrogenic effect". Doctors know about this phenomena, they write articles about it, but they seldom discuss it with their patients. Just google it and you will see thousands of articles.

For example, calcium channel blockers routinely cause GERD. It happens all the time. Then they give you Prilosec or some other stomach acid inhibitor for GERD. They will swear up and down that there are no side effects to be had from Prilosec, but the fact of the matter is that it inhibits stomach acid, which is absolutely required for the absorption of B12. Without B12, you can get depression and anxiety, and other neurological symptoms--which if you tell them about, they will tend to medicate with an SSRI or something.

And heaven forbid you should use the word anxiety in describing the state of your health! They shut down when you use that one. Whatever is going on rapidly becomes "all in your head".

I had a neurologist who told me about the Vitamin B12. It has made a huge difference in the lives of a number of people I know. If you are still taking Prilosec, you may need to take B12 supplements by injection or sublingually, cause you still won't absorb it without stomach acid.

B12 also needs to be taken in conjunction with B6 and folic acid. This way, it is able to remove a toxic byproduct of neurotransmission from your system--homocysteine. This toxin has been shown to cause heart attacks and strokes. So if you are on a medication like Prilosec--beware of homocysteine(heart attacks/strokes)! Do get some supplemental B12 by shot or sublingually.

Also, I recently found out on this forum that magnesium is a wonderful supplement which also reduces stomach acid, while still allowing you to digest your food properly. I sleep like a baby when I take it!

There are lots of medical articles on the above; if you are curious, google them up.

I hope this is useful information.

Warmly,

Pam

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
nuclear stress test? jellybean3009 Heart Disorders 3 05-24-2008 08:45 AM
Distressing test results :( ( sensitive ) haleysmum Pregnancy 58 08-24-2007 06:12 PM
Chemical Stress Test??Help??? NataliesMom Heart Disorders 10 09-13-2006 04:35 PM
stress test result, how long? rc1975 Heart Disorders 3 07-10-2006 05:57 AM
Should I ask for a stress test? elphers Heart Disorders 4 03-05-2006 09:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!